Validity of adiabaticity in cavity QED
2006 (English)In: Physical Review A. Atomic, Molecular, and Optical Physics, ISSN 1050-2947, E-ISSN 1094-1622, Vol. 73, no 3, 033805- p.Article in journal (Refereed) Published
This paper deals with the concept of adiabaticity for fully quantum mechanical cavity QED models. The physically interesting cases of Gaussian and standing wave shapes of the cavity mode are considered. An analytical approximate measure for adiabaticity is given and compared with numerical wave packet simulations. Good agreement is obtained where the approximations are expected to be valid. Usually for cavity QED systems, the large atom-field detuning case is considered as the adiabatic limit. We, however, show that adiabaticity is also valid, for the Gaussian mode shape, in the opposite limit. Effective semiclassical time-dependent models, which do not take into account the shape of the wave packet, are derived. Corrections to such an effective theory, which are purely quantum mechanical, are discussed. It is shown that many of the results presented can be applied to time-dependent two-level systems.
Place, publisher, year, edition, pages
2006. Vol. 73, no 3, 033805- p.
JAYNES-CUMMINGS MODEL, SINGLE PHOTONS, ATOM
IdentifiersURN: urn:nbn:se:kth:diva-37580DOI: 10.1103/PhysRevA.73.033805ISI: 000236467500165ScopusID: 2-s2.0-33644701345OAI: oai:DiVA.org:kth-37580DiVA: diva2:434356
QC 201108152011-08-152011-08-152011-08-15Bibliographically approved